MAUDE Adverse Event Report: STRAUB MEDICAL AG ASPIREX; THROMBECTOMY & ATHERECTOMY

STRAUB MEDICAL AG ASPIREX; THROMBECTOMY & ATHERECTOMY
Catalog Number 80203
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Extravasation (1842); Vascular Dissection (3160)
Date of Event 04/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a thrombectomy and atherectomy procedure in the left upper arm fistula via the left arm cephalic vein, the catheter allegedly encountered resistance in the vein and when attempted to remove it from the patient, the wire was unable to be kept in place as the catheter allegedly prevented the wire from being advanced or pulled back.It was further reported that the catheter was removed with the wire allegedly being stuck inside of it, losing wire access.Furthermore, under a venogram, it was found that there was extravasation and dissection of the vessel where the catheter was operated.Reportedly, compression was done for extravasation and tissue plasminogen activator was initially used to open the fistula but the fistula failed to achieve the patency and was lost.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: d4 (expiration date: 10/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: device pending return.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical sample was not returned for evaluation and a physical investigation was not possible.No images or videos were provided for review.The user reported guidewire getting stuck inside of the catheter, due to no sample reported mechanical jam/blocked catheter cannot be confirmed.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.A clear root cause could not be identified but a blockage of the catheter represents a known inherent risk.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 10/2025), g3, h6 (method) h11: h6 (result, conclusion) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a thrombectomy and atherectomy procedure in the left upper arm fistula via the left arm cephalic vein, the catheter allegedly encountered resistance in the vein and when attempted to remove it from the patient, the wire was unable to be kept in place as the catheter allegedly prevented the wire from being advanced or pulled back.It was further reported that the catheter was removed with the wire allegedly being stuck inside of it, losing wire access.Furthermore, under a venogram, it was found that there was extravasation and dissection of the vessel where the catheter was operated.Reportedly, compression was done for extravasation and tissue plasminogen activator was initially used to open the fistula, but the fistula failed to achieve the patency and was lost.The current status of the patient was unknown.

Brand Name
ASPIREX
Common Device Name
THROMBECTOMY & ATHERECTOMY
Manufacturer (Section D)
STRAUB MEDICAL AG
straubstrasse 12
ch-7323
wangs SG 73 23
SZ  SG 7323
Manufacturer (Section G)
STRAUB MEDICAL AG
straubstrasse 12
ch-7323
wangs SG 73 23
SZ   SG 7323
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19247122
Report Number3008439199-2024-00078
Device Sequence Number6438362
Product Code DQX
UDI-Device Identifier07640142810438
UDI-Public(01)07640142810438
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K220270
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number80203
Device Lot Number221791
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2024
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date07/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown